Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 8, 2007, 2:19 AM CDT for Lake County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2007, 2:19 AM CDT (07:19 UTC)
- Expired
- Jun 8, 2007, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 080720 FFWLOT ILC097-081015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 219 AM CDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAKE COUNTY IN NORTHEAST ILLINOIS... * UNTIL 515 AM CDT * AT 214 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED RAINFALL ACCUMULATION THAT WOULD PRODUCE FLASH FLOODING OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADSWORTH...LINDENHURST...GRANDWOOD PARK AND CHANNEL LAKE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FIND AN ALTERNATE ROUTE. LAT...LON 4221 8817 4223 8783 4248 8782 4248 8817 $$ BRUMER
2 follow-up statements
000 WGUS73 KLOT 080845 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 344 AM CDT FRI JUN 8 2007 ILC097-081015- LAKE IL- 344 AM CDT FRI JUN 8 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR LAKE COUNTY... AT 343 AM CDT...THE THUNDERSTORMS HAVE MOVED EAST. BUT THERE MAY BE FLOODING STILL OCCURING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZION... WINTHROP HARBOR...WAUKEGAN...WADSWORTH...VENETIAN VILLAGE...THIRD LAKE...ROUND LAKE...PARK CITY...LONG LAKE...LINDENHURST...LAKE VILLA...GURNEE...GRAYSLAKE...GRANDWOOD PARK...GAGES LAKE...CHANNEL LAKE...BEACH PARK AND ANTIOCH EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4221 8817 4223 8783 4248 8782 4248 8817 $$
000 WGUS73 KLOT 081028 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 522 AM CDT FRI JUN 8 2007 ILC097-081032- LAKE IL- 522 AM CDT FRI JUN 8 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR LAKE COUNTY... A NEW FLASH FLOOD WARNING WILL BE ISSUED FOR ANOTHER TWO HOURS. WE HAVE OBTAINED A REPORT OF FLOODING IN LAKE COUNTY ILLINOIS. LAT...LON 4221 8817 4223 8783 4248 8782 4248 8817 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 1:37 AM CDT, 42 minutes earlier.
Area forecast discussion, Jun 8, 1:37 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
137 AM CDT FRI JUN 8 2007
.DISCUSSION...
137 AM CDT
THE THUNDERSTORMS ARE BECOMING LESS NUMEROUS. WILL CANCEL THE WATCH
FOR WINNEBAGO...LEE...OGLE AND BOONE COUNTIES IN ILLINOIS. WE WILL
KEEP THE WATCH FOR THE REST OF NORTHEAST ILLINOIS AND NORTHWEST
INDIANA FOR ANOTHER HOUR. THE SURFACE MOISTURE IS STILL IN PLACE AND
THE FRONTAL BOUNDARY IS STILL WEST OF OUR FORECAST AREA. ACARS
SOUNDING SHOWS THE ATMOSPHERE HAS NEARLY A DRY ADIABATIC LAPSE RATE
UP TO 850 MB. THE DEWPOINT AND SURFACE TEMPERATURE WHEN LIFTED GIVES
VERY SMALL CONVECTIVE AVAILABLE ENERGY. THE FRONT WILL MOVE THROUGH
ILLINOIS AFTER 09 UTC. WE WILL WATCH THE FRONT TO SEE IF ANY
ORGANIZED DEVELOPMENT OCCURS THIS MORNING IN FORECAST AREA OF
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
&&
.AVIATION DISCUSSION FOR 00Z TAFS...
MAIN FORECAST CONCERNS CONTINUE TO BE ON THUNDERSTORM POTENTIAL AND
WINDS.
MAIN UPPER LEVEL TROUGH CONTINUES TO LIFT THROUGH THE NORTHERN
PLAINS WITH COLD FRONT EXTENDING SOUTHWARD ACROSS FAR WESTERN IOWA.
DRY LINE HAS PUSHED OUT AHEAD OF THE COLD FRONT ACROSS SOUTHEAST
MINNESOTA INTO EASTERN IOWA. MAIN AREAS OF CONVECTION HAVE DEVELOPED
TO THE EAST OF THIS DRY LINE IN ASSOCIATION WITH A WEAK PRE-FRONTAL
TROUGH. AT THIS TIME...SCATTERED SHOWERS AND THUNDERSTORMS ARE
MAINLY CONFINED TO FAR EASTERN IOWA/NORTHWEST ILLINOIS/SOUTHERN
WISCONSIN WITH THESE STORMS EXPECTED TO EXIT NORTHWEST ILLINOIS OVER
THE NEXT FEW HOURS. ACARS SOUNDINGS SHOWING VERY STRONG CONVECTIVE
INHIBITION ACROSS NORTHEAST ILLINOIS. CONVECTIIVE INHIBITION SHOULD
GRADUALLY DIMINISH OVER THE NEXT FEW HOURS AS UPPER SYSTEM SLOWLY
TRACKS OFF TO THE EAST. UPPER JET STREAK ALSO LIFTING THROUGH
DOWNSTREAM PORTION OF THIS UPPER TROUGH MAY ALSO PROVIDE ENHANCED
LIFT IN THE ENTRANCE REGION OF THIS UPPER JET STREAK...BUT THIS
LOOKS TO BE MUCH LATER THIS EVENING TOWARD MIDNIGHT. WILL CONTINUE
TO CARRY MENTION OF TSRA...ESPECIALLY IN THE 04Z-08Z TIME FRAME BUT
CONVECTIVE COVERAGE MAY NOT BE AS EXTENSIVE AS PREVIOUSLY THOUGHT.
WINDS WILL CONTINUE TO GUST IN THE 25-30 KNOT RANGE THIS EVENING AND
WILL LOW LEVEL REMAINING WELL MIXED THIS EVENING WILL KEEP WINDS IN
THIS GENERALY NEIGHBORHOOD THROUGH THE EVENING. WIND GUSTS SHOULD
DIMINISH LATER TONIGHT WITH APPROACH OF THE COLD FRONT. CURRENT
THINKING IS THAT WIND SHIFT WITH THE COLD FRONT WILL BE THROUGH RFD
AROUND THE 09Z-10Z TIME FRAME AND FOR THE REMAINDER OF THE TERMINALS
SHORTLY AFTER 12Z. WINDS WILL THEN SHIFT TO THE NORTHWEST TOMORROW
MORNING BEHIND THE FRONT. EXPECTING JUST SOME VFR CU TOMORROW
DEVELOPING BY LATE MORNING BUT SYNOPTIC SUBSIDENCE AND DRIER LOW
LEVEL AIR SHOULD PREVENT ANY CIGS.
MARSILI
&&
.MARINE...
235 PM...UNSEASONABLY STRONG LOW PRESSURE OF 28.95 INCHES OVER
NORTHERN MINNESOTA THIS AFTERNOON WILL MOVE RAPIDLY NORTHEAST TO
HUDSON BAY BY FRIDAY AFTERNOON. VERY TIGHT PRESSURE GRADIENT
PRODUCING STRONG SOUTH WINDS ACROSS THE LAKE INTO THIS EVENING. WARM
AIR MOVING OVER COLD WATER HAS MODERATED THE AMOUNT OF WIND REACHING
THE LAKE SURFACE...HOWEVER HAD ONE SHIP REPORT OF 32 KNOTS THIS
MORNING AND NORTH BUOY GUSTING TO 30 KNOTS WITH 8 TO 9 FOOT WAVES.
MANY LAND STATIONS ALONG SHORE REPORTING GALE FORCE WINDS/GUSTS.
WILL CONTINUE GALE WARNING THROUGH THIS EVENING. A STRONG COLD FRONT
WILL SWEEP ACROSS LAKE MICHIGAN LATE TONIGHT AND EARLY FRIDAY
MORNING. THE FRONT WILL BE ACCOMPANIED BY A LINE OF STRONG TO SEVERE
THUNDRSTORMS. LOCALIZED WIND GUSTS OVER 50 KNOTS WITH SEVERE STORMS
ARE POSSIBLE.
HIGH PRESSURE OF 30.05 INCHES WILL BUILD INTO THE MID MISSISSIPPI
VALLEY LATE FRIDAY AND INTO THE GREAT LAKES SATURDAY AND SUNDAY.
FAIRLY TRANQUIL PATTERN EXPECTED INTO EARLY NEXT WEEK.
ALLSOPP
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT NEARSHORE WATERS THIS MORNING.
&&Hazardous weather outlook, Jun 7, 10:30 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1030 PM CDT THU JUN 7 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-081000- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 1030 PM CDT THU JUN 7 2007 ...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT... THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT A LINE OF THUNDERSTORMS HAS DEVELOPED ACROSS NORTHERN ILLINOIS AND WESTERN ILLINOIS. THESE STORMS WILL WORK THEIR WAY ACROSS NORTHERN ILLINOIS TONIGHT AND CONTINUE INTO NORTHWEST INDIANA IN THE EARLY MORNING HOURS. WINDS THROUGHOUT THE ATMOSPHERE ARE QUITE STRONG...AND GIVEN THE DEGREE OF INSTABILITY PRESENT...THE POTENTIAL REMAINS STRONG FOR SEVERE THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS...POSSIBLY IN EXCESS OF 60 MPH WITH THE MORE INTENSE STORMS. IN ADDITION TO THE RATHER SUBSTANTIAL RISK OF DAMAGING WINDS...THERE IS ALSO POTENTIAL FOR LARGE HAIL AND POSSIBLY EVEN ISOLATED TORNADOES. PRESENT INDICATIONS ARE THAT THE SEVERE THUNDERSTORMS COULD MOVE INTO THE CHICAGO METROPOLITAN AREA SOUTHWEST TO PONTIAC AND LA SALLE BETWEEN MIDNIGHT AND 2 AM...AND INTO NORTHWEST INDIANA SOUTHWEST INTO FAR SOUTHERN PORTIONS OF THE OUTLOOK AREA IN THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A LINGERING CHANCE OF THUNDERSTORMS THROUGH NOON ON FRIDAY...FOR PORTIONS OF THE OUTLOOK AREA SOUTHEAST OF A LINE FROM GARY TO KANKAKEE TO GIBSON CITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-081000- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 1030 PM CDT THU JUN 7 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE NEARSHORE WATERS THROUGH FRIDAY MORNING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND FREQUENT LIGHTNING ARE LIKELY AS WELL. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR BOTH THE ILLINOIS AND INDIANA NEARSHORE WATERS THROUGH FRIDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Jun 7, 10:37 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1037 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST MOUNT MORRIS 42.05N 89.43W
06/07/2007 E60 MPH OGLE IL FIRE DEPT/RESCUE
TREE LIMBS DOWN.
&&
NMARSILILocal storm report, Jun 8, 1:12 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
112 AM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM FLOOD 1 W BEACH PARK 42.42N 87.88W
06/07/2007 LAKE IL CO-OP OBSERVER
2.00 INCHES OF RAIN SO FAR WITH 1.46 IN PAST 60 MINUTES.
&&
COCORAHS OBSERVER
RBRUMERLocal storm report, Jun 8, 2:07 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
207 AM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM FLOOD MCHENRY 42.34N 88.29W
06/08/2007 MCHENRY IL TRAINED SPOTTER
2.5 INCHES OF RAIN FROM 10 PM TO 2AM CDT.
&&
RBRUMERLocal storm report, Jun 8, 2:10 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
210 AM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST MOUNT MORRIS 42.05N 89.43W
06/07/2007 E60.00 MPH OGLE IL FIRE DEPT/RESCUE
TREE LIMBS DOWN.
1255 AM FLOOD 1 W BEACH PARK 42.42N 87.88W
06/08/2007 LAKE IL CO-OP OBSERVER
2.00 INCHES OF RAIN SO FAR WITH 1.46 IN PAST 60 MINUTES.
0207 AM FLOOD MCHENRY 42.34N 88.29W
06/08/2007 MCHENRY IL TRAINED SPOTTER
2.5 INCHES OF RAIN FROM 10 PM TO 2AM CDT.
&&
RBRUMERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:40 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 65 min |
| Jun 7, 10:45 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 60 min |
| Jun 7, 11:30 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb | 30 min |
| Jun 8, 12:21 AM CDT | Special Marine Warning | LOT | 84 min | |
| Jun 8, 5:29 AM CDT | Flash Flood Warning | LOT | Lake | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.